MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LTD AO QC DRILL BIT 2.5/110/85 (GOLD); FLUTED SURGICAL DRILL BIT, SINGLE-USE, STERILE

ORTHO SOLUTIONS UK LTD AO QC DRILL BIT 2.5/110/85 (GOLD); FLUTED SURGICAL DRILL BIT, SINGLE-USE, STERILE
Model Number OS200125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records confirmed that the product was supplied in conformance with ortho solutions specifications.No anomalies or deviations were noted in the manufacture of this batch of drills which may have contributed to the failure of the drill bit during operation.Thus, the manufacture of the batch is therefore not likely to have been a cause for the drill fracture reported.The investigation was limited as there was a lack of clinical information, and the complaint device was discarded, thus not allowing for visual inspection or testing for material anomalies and insight into the mode of fracture.Although it was not possible to determine the root cause of failure, the failure rate for the product remains to be low and there were no issues found with the manufacture of the batch of drills.The os200125 drill and other ortho solutions drills sharing a similar design were found to be well-performing when compared to reported rates in literature.Based on the product failure rate and the results from the investigations conducted, there are currently no corrective actions to be taken.This complaint will however be monitored through ortho solution's post market surveillance procedures for re-occurrence and any evidence of negative trend.
 
Event or Problem Description
The drill fractured during surgery.A second drill of the same product code was used to complete the surgery.The surgery was completed successfully with minor delay caused.Most of the drill tip (the fluted section) remains inside the patient.The surgeon decided not to attempt to remove the broken drill section.No additional patient injury or complications were reported.

Brand Name
AO QC DRILL BIT 2.5/110/85 (GOLD)
Common Device Name
FLUTED SURGICAL DRILL BIT, SINGLE-USE, STERILE
Manufacturer (Section D)
ORTHO SOLUTIONS UK LTD
unit 5, west station business
spital road
maldon, essex CM9 6 FF
UK  CM9 6FF
MDR Report Key9871745
Report Number3008951116-2020-00004
Device Sequence Number11580306
Product Code HTW
UDI-Device Identifier05055662931105
UDI-Public(01)05055662931105(17)241201(10)1A2869
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model NumberOS200125
Device Catalogue NumberOS200125
Device Lot Number1A2869
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;